Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 261, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 27, 2008, 6:42 PM EDT for Halifax County, Virginia. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2008, 6:42 PM EDT (22:42 UTC)
- Expired
- Jun 27, 2008, 7:00 PM EDT
- In force
- 18 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 107 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 12:40 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 272243
SVRRNK
VAC083-272315-
/O.NEW.KRNK.SV.W.0261.080627T2242Z-080627T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
642 PM EDT FRI JUN 27 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 715 PM EDT.
* AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
VIRGILINA...AND MOVING EAST AT 11 MPH.
* LOCATIONS IMPACTED INCLUDE...
VIRGILINA...
AND HITESBURG.
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3663 7858 3666 7863 3665 7870 3659 7871
3654 7874 3654 7888 3665 7883 3666 7870
3665 7869 3667 7859 3664 7854
TIME...MOT...LOC 2242Z 277DEG 10KT 3657 7880
$$2 follow-up statements
000
WWUS51 KRNK 272257
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
656 PM EDT FRI JUN 27 2008
VAC083-272315-
/O.CON.KRNK.SV.W.0261.000000T0000Z-080627T2315Z/
HALIFAX VA-
656 PM EDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHEASTERN HALIFAX COUNTY...
AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR VIRGILINA...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
VIRGILINA.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LAT...LON 3659 7871 3656 7873 3655 7873 3654 7874
3654 7881 3661 7876 3661 7871
TIME...MOT...LOC 2256Z 285DEG 18KT 3655 7872
$$
AMS000
WWUS51 KRNK 272300
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
700 PM EDT FRI JUN 27 2008
VAC083-272310-
/O.CAN.KRNK.SV.W.0261.000000T0000Z-080627T2315Z/
HALIFAX VA-
700 PM EDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HALIFAX COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE
WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3659 7871 3656 7873 3655 7873 3654 7874
3654 7881 3661 7876 3661 7871
TIME...MOT...LOC 2300Z 285DEG 18KT 3654 7870
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:39 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 27, 4:39 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 439 PM EDT FRI JUN 27 2008 .SYNOPSIS... UPPER AIR DISTURBANCES AHEAD OF A COLD FRONT MOVING THROUGH THE OHIO VALLEY WILL AFFECT OUR REGION ON SATURDAY. A STRONG COLD FRONT WILL ENTER SOUTH EASTERN WEST VIRGINIA AND WESTERN VIRGINIA ON SUNDAY. HIGH PRESSURE ARRIVES BY THE BEGINNING OF NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... WW 618 IS IN EFFECT UNTIL 8PM EDT. THUNDERSTORM CLUSTERS HAVE BEEN FORMING ALONG MESOSCALE VORT AXIS...THE VORT MOVING RAPIDLY EAST ACROSS SRN PA...THE AXIS TRAILING SOUTHWEST INTO OUR CWA. CONCERN FOR THE REMAINDER OF THE EVENING WILL BE STRONG THUNDERSTORM WIND GUSTS ALONG WITH LARGE HAIL. LARGE TEMP/DEWPOINT SPREADS EXIST ACROSS SOUTHSIDE VA...DCAPES AROUND 800. THIS WILL SUPPORT STRONG DOWNDRAFTS WITH POTENTIAL FOR 50 TO 70 MPH WIND GUSTS. ANY 55DBZ CORE ABOVE 23K OR 60 DBZ CORE ABOVE 18KFT WILL SUPPORT LARGE HAIL. SEVERE THUNDERSTORM THREAT SHOULD END AFTER THE LOSS OF THE DAYTIME HEATING AND EXIT OF THE MID LEVEL VORT. AREAS THAT RECEIVED SOME RAINFALL WILL EXPERIENCE PATCHY FOG DURING THE OVERNIGHT... ALL OF WHICH SHOULD BURN AWAY QUICKLY AFTER SUNRISE SATURDAY. FOR SATURDAY...STRONG UPPER LEVEL TROF WILL DIG SOUTHEASTWARD ACROSS THE UPPER MIDWEST CONUS. A 70-80KT MID LEVEL JET IS PROGGED TO ROUND THE BASE OF THE TROF...IN ADDITION TO INCREASING UPPER DIFFLUENCE FROM THE GREAT LAKES...THROUGH THE OHIO VALLEY AND INTO THE MID ATLANTIC REGION. AT THE SFC...A COLD FRONT WILL MOVE SEWD INTO THE LOWER OH VALLEY DURING THE AFTERNOON. AHEAD OF THE BOUNDARY...SFC DEWPOINTS ARE FORECAST IN THE UPPER 60S F WHICH SHOULD RESULT IN MODERATE INSTABILITY ACROSS A LARGE AREA. THUNDERSTORMS SHOULD INITIATE ALONG AND AHEAD OF THE FRONT WITH SEVERAL CONVECTIVE CLUSTERS OR LINE SEGMENTS ORGANIZING DURING THE LATE AFTERNOON AND EARLY EVENING. SEVERE STORMS ARE LIKELY IN THIS ENVIRONMENT AND THESE STORMS MAY ENTER THE CWA DURING THE LATE AFTERNOON AND EVENING. OTHER STORMS MAY DEVELOP WELL IN ADVANCE OF THE FRONT OVER OUR MOUNTAINS DUE OROGRAPHIC LIFT AND DIFFERENTIAL HEATING. THESE STORMS MAY ALSO BECOME SEVERE...EXIBITING PULSE STORM CHARACTERISTICS. DCAPES WILL BE HIGH DUE TO FCST LARGE SFC TEMP/DEWP SPREADS...SUPPORTING STRONG DOWNDRAFTS. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... STRONG UPPER LOW DIVING INTO THE GREAT LAKES WILL SHOVE A COLD FRONT THROUGH MUCH OF THE AREA SUNDAY AND SUNDAY NIGHT. W FLOW AHEAD OF THE FRONT SHOULD ALLOW FOR SUFFICIENT HEATING ON SUNDAY...BUT ALSO MAY DRY OUT MID LEVELS TO THE POINT THAT FRONT AND STORMS MAY WAIT UNTIL LATE PM AS COOLING PROFILE OVERCOMES THIS AFFECT AND STEEPENS LAPSE RATES. ALTHOUGH UPPER LEVEL WAVE ARRIVES ON MONDAY...AIR MAY BE TOO DRY TO SUPPORT ANY DEVELOPMENT...EXCEPT IN THE EXTREME SE PORTION OF THE CWA...IF THAT. IF WINDS DIE OFF...A COOL NIGHT WILL FOLLOW AT IN THE SE WEST VA MOUNTAINS INTO TUESDAY MORNING. && .LONG TERM /TUESDAY THROUGH FRIDAY/... ALTHOUGH BOTH THE ECMWF/GFS SHOW A STRONG COLD FRONT ALONG THE EAST COAST LATER TUESDAY...THE RECENT TREND HAS BEEN TOO COLD AND TOO STRONG WITH FRONTAL PASSAGES. SO...WOULD LEAN TOWARDS THE ECMWF/WARMER LESS AMPLIFIES SOLUTION EARLY IN THE LONG RANGE. HOWEVER...STRONG HIGH LATITUDE RIDGE IN WESTERN CANADA...WILL CAUSE SHRTWVS TO EJECT IN NW FLOW INTO THE GREAT LAKES...WHICH WILL EVENTUALLY DIG A TROUGH INTO THE GREAT LAKES. THUS...AFTER A RESPITE EARLY NEXT WEEK...THE END OF NEXT WEEK AND NEXT WEEKEND LOOK ACTIVE WITH LLVL WAA COMBINING WITH COOLING IN THE MIDLEVELS...AS A WEST TO EAST COLD FRONT APPROACHES. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... MOISTURE WILL STEADILY INCREASE INTO THE AREA THE NEXT SEVERAL DAYS. THIS WILL RESULT IN AREAS OF EARLY MORNING FOG AND SCATTERED AFTN AND EVENING TSTMS. THUNDERSTORM CHANCES WILL INCREASE SATURDAY AND SUNDAY ALONG A COLD FRONT THAT WILL BE CROSSING THE AREA FROM THE WEST. POTENTIAL FOR SEVERE THUNDERSTORMS WILL EXIST...WIND GUSTS OF 50 KTS AND LARGE HAIL. A DRYING TREND WILL BEGIN MONDAY WITH BENIGN WEATHER EXPECTED FOR MUCH OF NEXT WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KM NEAR TERM...PM SHORT TERM...KM LONG TERM...KM AVIATION...PM
Hazardous weather outlook, Jun 27, 3:58 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 358 PM EDT FRI JUN 27 2008 VAZ007-009>018-022>024-032>035-043>047-058-059-282000- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 358 PM EDT FRI JUN 27 2008 ...SEVERE THUNDERSTORM WATCH 618 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN APPROACHING COLD FRONT WILL BRING THE THREAT OF STRONG TO SEVERE THUNDERSTORMS TO THE AREA SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ001>006-018>020-282000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN- 358 PM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS MAY DEVELOP ACROSS THE REGION TODAY...PRODUCING ISOLATED INSTANCES OF LARGE HAIL AND DAMAGING WINDS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN APPROACHING COLD FRONT WILL BRING THE THREAT OF STRONG TO SEVERE THUNDERSTORMS TO THE AREA SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ019-020-WVZ042>045-282000- ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 358 PM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS MAY DEVELOP ACROSS THE REGION TODAY...PRODUCING ISOLATED INSTANCES OF LARGE HAIL AND DAMAGING WINDS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN APPROACHING COLD FRONT WILL BRING THE THREAT OF STRONG TO SEVERE THUNDERSTORMS TO THE AREA SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 27, 5:28 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
528 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TSTM WND DMG 3 WSW CLOVERDALE 37.35N 79.97W
06/27/2008 ROANOKE VA LAW ENFORCEMENT
TREE DOWN ON COYNER SPRINGS ROAD NEAR HIGHWAY 460.
&&
SKLocal storm report, Jun 27, 5:47 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
547 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG HURT 37.08N 79.28W
06/27/2008 PITTSYLVANIA VA LAW ENFORCEMENT
TREES DOWN IN TOWN AND ON HWY 29
&&
TWSpecial weather statement, Jun 27, 5:54 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 554 PM EDT FRI JUN 27 2008 VAZ016-017-032-272230- PATRICK VA-FLOYD VA-CARROLL VA- 554 PM EDT FRI JUN 27 2008 AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FANCY GAP...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...DUGSPUR AT 605 PM EDT...GROUNDHOG MOUNTAIN AT 610 PM EDT...LAUREL FORK AT 615 PM EDT...WILLIS AT 620 PM EDT...AND MEADOWS OF DAN AT 630 PM EDT. EXPECT FREQUENT DANGEROUS LIGHTNING AND WINDS GUSTING TO 45 MPH IN THE PATH OF THIS STORM. SEEK SHELTER IN A STURDY BUILDING IF A STORM APPROACHES YOUR AREA. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
Local storm report, Jun 27, 5:59 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
559 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG 4 E BURNT CHIMNEY 37.10N 79.76W
06/27/2008 FRANKLIN VA DEPT OF HIGHWAYS
TREES DOWN NEAR WESTLAKE BAPTIST CHURCH
0418 PM TSTM WND DMG 6 SSW MONETA 37.10N 79.68W
06/27/2008 FRANKLIN VA LAW ENFORCEMENT
TWO LARGE PINE TREES SNAPPED OFF 3 MILES NORTH OF SCRUGGS
IN THE LAKEWOOD FOREST AREA NEAR SMITH MOUNTAIN LAKE.
&&
SKSpecial weather statement, Jun 27, 6:08 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 608 PM EDT FRI JUN 27 2008 VAZ011-272245- GILES VA- 608 PM EDT FRI JUN 27 2008 AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF NARROWS...OR ABOUT 3 MILES NORTHWEST OF WHITE GATE...MOVING NORTHEAST AT 16 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...THESSALIA AT 625 PM EDT...POPLAR HILL AT 630 PM EDT...NARROWS AT 635 PM EDT...BANE AT 640 PM EDT...PEARISBURG...AND KIMBALLTON AT 645 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
Special weather statement, Jun 27, 6:24 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 624 PM EDT FRI JUN 27 2008 VAZ016-017-032-033-272315- PATRICK VA-FLOYD VA-FRANKLIN VA-CARROLL VA- 624 PM EDT FRI JUN 27 2008 AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM INDIAN VALLEY TO 3 MILES SOUTHEAST OF WILLIS TO 4 MILES EAST OF CANA...MOVING EAST AT 27 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...ALUM RIDGE...AND ARARAT AT 630 PM EDT...ROCKY KNOB RECREATION AREA AT 640 PM EDT...FLOYD AT 645 PM EDT...AND WOOLWINE AT 650 PM EDT. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:14 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke, City of Salem | 59 min |
| Jun 27, 12:36 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Rockbridge, City of Buena Vista | 56 min |
| Jun 27, 12:46 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Lexington | 37 min |
| Jun 27, 1:12 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 78 min |
| Jun 27, 1:47 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Martinsville | 45 min |
| Jun 27, 2:05 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Floyd, Giles, Montgomery, Pulaski, Wythe and 1 more | 55 min |
| Jun 27, 2:52 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Floyd, Franklin, Montgomery, Roanoke and 2 more | 53 min |
| Jun 27, 3:07 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 26 min |
| Jun 27, 3:30 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Tazewell | 60 min |
| Jun 27, 3:43 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Pittsylvania, Roanoke, City of Roanoke and 1 more | 77 min |
| Jun 27, 4:14 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 37 min |
| Jun 27, 4:42 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, City of Martinsville | 45 min |
| Jun 27, 4:48 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Halifax, Henry, Pittsylvania, City of Danville | 72 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.